Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diagnosed with anemia. Low energy, brittle nails, hair fall, heavy menstruation. Cause?

I was just diagnosed with anemia . I have low energy, brittle nails , lines in my fingernails, hair falling out, heavy menstruation , some spotting occasionally, pain in my hips sometimes and tailbone pain when I sit. Is it possible I also have uterine fibroids and that s what is causing the anemia? My dr. prescribed 160 mg of Slow Fe.
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Heavy menstrual periods are a common cause of iron defiency anemia. The repeated heavy blood loss results in a depletion of iron stores.There are other causes of iron def such as reduced intake or blood loss from another source.
Uterine fibroids are associated with heavy periods, clots and flooding. They would be diagnosed with an ultrasound. If you suspect that you may have fibroids then you can ask your doctor for an ultrasound to be done.

Treatment involves discovering the source and treating it as well as using iron replacement.

I hope this helps
Answered: Mon, 11 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor